Fertility / Infertility Expert Forum
Life after Lupron Depot
About This Forum:

Questions in the Fertility/Infertility forum are answered by medical professionals. Topics covered include fertility or infertility issues, egg quality, fertility drugs and side effects, fertility tests, genetic testing, in-vitro fertilization (IVF), pregnancy reduction post IVF, ovulation, relationship issues, risk factors, sperm count/quality, and surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Life after Lupron Depot

I was diagnosed with Endometriosis when I was 19, and I am 24 now. I had my last 1 month lupron injection 45 days ago. I am TTC and I have a few questions.

1. My period was extremely regular before Lupron and now it's been 45 days and I still have not gotten a period. Is this normal? When will I get my period?

2. Is it safe to start TTC?

3. How long will the lupron side effects last? I am still having hot flashes.

4. Also, I started to have my pain again during my 4 injection. My doctor says that there is no way that it can be the endo, but the pain feels exactly the same as it always has. Can it possibly be my pain coming back? Am I always going to be in pain? :(


Thank you
Related Discussions
603463_tn?1220630455
Hi!
I'm going to assume that you were using the monthly shots (they also come in 3 month shots).  If so, you should expect your period somewhere in the next 2-6 weeks.  If you were on the 3 month shot, it will take longer.  The hotflashes should go away a little sooner than the period.  It IS safe to try to conceive--you won't get pregnant until all of the lupron effects have worn off.  If you are trying though, you should be taking your follic acid supplements.
If your pain came back while you were on lupron, it suggests that something else is going on in addition to the endometriosis.  MOST likely it is related to the GI tract. You may want to Google Irritable Bowel Syndrome--this is very commonly associated with endometriosis.  In my experience, most people who have chronic pain are never 100% pain-free.  It is probably a very good idea to develop coping strategies for dealing with the pain rather than hoping it will go away forever.  Sorry to say so!
Many endometriosis sufferers feel really good during pregnancy, though, so here's hoping you're one of them!
Good luck!
Dr B
2 Comments
Blank
778044_tn?1299546534
1. Yes, it is very normal for you to go a while without getting normal periods.  I went on the patch right after 6 months of Lupron, went off the patch after 2 months so we could TTC.  I got a period right after the patch just like I was supposed to, but I did not get one after that.  I had to take Premarin to induce a period.  It took a couple of weeks.  If you are not getting periods, you are probably not ovulating, therefore can't really get pregnant.  If you are concerned I would ask your doctor to try and induce a period.

2.  I would say it is safe to start TTC as long as your doctor says it's OK.  You won't really know if you get pregnant if you aren't having normal periods unless you are tracking your ovulation by your temp. or with the kits? So just be sure to eat healthy and stay away from the bad stuff!

3.  I did not have any side effects from the Lupron except for headaches... I was really lucky.  Did you have the add-back medication pill? That really helped me!!
I'm not sure how long it will take to wear off, but I'm sure it can't be much longer.

4. I asked my doctor the same thing! I thought that I was getting the pains back, and she said it couldn't really be the endo. coming back so soon already.  I thought to myself, why would I go through the surgery and have the injections to get the pain back so soon.  It has since then gone away, and I have been pretty much pain free for quite a few months now.  The only way for the pain to TOTALLY go away is to have a hysterectomy, which obviously is not the right option for you now (me either!) since we are trying to conceive.

Feel free to message me if you ever want to chat!
Jamie
Blank
Avatar_f_tn
I had a laparoscopy in October 09 to remove an endo cyst on my ovary an also to remove adhesions after being diagnosed with endometriosis.
I then received 3 monthly depot injections strting the end of October and the last 1 on new yrs eve, I am still having a lot of hot flushes and no sign of any period.
Me and my same sex partner have just seen a dr about ivf but I need blood tests taken whilst on my period.

Does anyone have any ideas how to bring my periods on or is anyone in a silar situation?  
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank